Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 468, NWS Atlanta, GA

October 29, 2020Dawson County, Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 29, 2020, 7:40 PM EDT for Dawson County, Forsyth County, Georgia. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Oct 29, 2020, 7:40 PM EDT (23:40 UTC)
Expired
Oct 30, 2020, 12:44 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dawson County, GA, Forsyth County, GA

The radar

The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River at GA 9 near Dawsonville (DWSG1).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02389150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

406 
WGUS42 KFFC 292340
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
740 PM EDT Thu Oct 29 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Etowah River near Dawsonville affecting Dawson and Forsyth 
  Counties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.


GAC085-117-301200-
/O.NEW.KFFC.FL.W.0468.201029T2340Z-201030T1500Z/
/DWSG1.1.ER.201029T2249Z.201030T0600Z.201030T0900Z.NO/
740 PM EDT Thu Oct 29 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Etowah River near Dawsonville.
* From this evening to Friday morning.
* At 7:00 PM EDT Thursday the stage was 13.1 feet and rising
* Flood stage is 13 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...The river is expected to rise to a crest of 14 feet 
  just after midnight tonight. It will then fall below flood stage 
  late tonight.
* Impact...At 14 feet, Moderate flooding begins in northwest Forsyth 
  county. Old Federal Road begins to flood and Nicholson Road is 
  closed off to residents. Minor flooding continues in south Dawson 
  county.


&&

LAT...LON 3440 8408 3436 8404 3435 8411 3428 8425
      3434 8427 3440 8417

$$

SK
1 follow-up statement
191 
WGUS82 KFFC 300444
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1244 AM EDT Fri Oct 30 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Etowah River near Dawsonville affecting Dawson and Forsyth 
  Counties. 

GAC085-117-300545-
/O.CAN.KFFC.FL.W.0468.000000T0000Z-201030T0444Z/
/DWSG1.1.ER.700119T1333Z.700119T1333Z.700119T1334Z.NO/
1244 AM EDT Fri Oct 30 2020

...The Flood Warning for the Etowah River near Dawsonville has been 
cancelled...

The Flood Warning is cancelled for
  the Etowah River near Dawsonville.
* At 12:00 AM EDT Friday the stage was 11.5 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below Action Stage 
  by early Friday morning.


&&

LAT...LON 3440 8408 3436 8404 3435 8411 3428 8425
      3434 8427 3440 8417

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 3:49 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Oct 29, 3:49 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
349 PM EDT Thu Oct 29 2020

.SHORT TERM /Tonight through Friday Night/...

Remnants of Zeta continue to move northeast of our area with only
a few showers possible for the evening. Some residual instability
could support isolated thunderstorms for far east central this
evening. Otherwise a drying trend is in store. A short wave is
expected to move from the lower MS Valley this evening...across
the southern Appalachians overnight. This will keep a low chance
for showers across far north GA overnight and also give continued
gusty winds. Cooler temperatures are in store for the short term.
By Friday night...we will be looking at some temperatures in the
mid to upper 30s for the northeast. Some frost may be possible in
sheltered areas of the northeast...but at this time forecast
temperatures do not support a mention of widespread frost.

41

.LONG TERM /Saturday through Thursday/...

No significant changes made to the long-term forecast trends with
this cycle. Primarily cool and dry through the majority of the
period. Generally zonal upper flow over the region at the start of
the period with near seasonal temperatures. Deep upper trough digs
into the eastern U.S. driving a rather sharp cold front through the
forecast area Saturday night/Sunday. Still looks like moisture will
remain quite limited with this system, but just enough Atlantic
moisture backs into the eastern fringes of the forecast area to keep
a slight chance for showers overnight Saturday into Sunday. Strong
northwesterly flow sets up behind this system with a good shot of
cold air into the region. Winds will likely remain sufficient to
keep the frost/freeze potential confined to the higher elevations of
the far north for Monday morning, but diminishing winds will allow
for a more widespread threat Tuesday morning. Temperatures slowly
moderate through the remainder of the week as the northwesterly flow
relaxes.

20

&&

AVIATION...
18Z Update...
Sct ocnl BKN MVFR should improve this afternoon to VFR with patches of
MVFR. West to southwest winds will continue to gust occasionally at
most sites...with gusts diminishing to 16 to 20kts. Some MVFR ceilings
possible again 06z-12z with winds staying up with occasional gusts.
Isolated showers possible this evening but not including in tafs.

//ATL Confidence...18Z Update...
Medium to high confidence all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  67  44  62 /  20   0   0   0
Atlanta         49  61  45  63 /  10   0   0   0
Blairsville     44  56  37  57 /  30   5   0   0
Cartersville    48  60  42  64 /  20   5   0   0
Columbus        50  67  48  70 /   5   0   0   0
Gainesville     49  62  43  59 /  20   0   0   0
Macon           49  70  46  70 /  20   0   0   0
Rome            49  60  41  66 /  20   5   0   0
Peachtree City  48  63  44  65 /  10   0   0   0
Vidalia         51  72  50  71 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....20
AVIATION...41
Hazardous weather outlook, Oct 29, 12:00 PM EDT, 7 hours 40 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1200 PM EDT Thu Oct 29 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1200 PM EDT Thu Oct 29 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Tropical Storm Zeta is moving away from Georgia. Gusty winds 10 to
20 mph with gusts up to 30 mph are possible through the afternoon,
especially across the north, which could still bring down a few
trees or powerlines.

While the majority of rainfall and the flash flood threat has
diminished across north Georgia, lingering runoff will cause rising
water and potentially some minor flooding of rivers, creeks, and
streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A strong cold front, while mostly dry, will bring some of the
coldest temperatures of the season to the area for Monday and
Tuesday mornings. The far northeast mountains could have freezing
temperatures both mornings and other areas in north and central
Georgia could have some frost concerns, mainly Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Local storm report, Oct 29, 2:19 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
219 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TROPICAL STORM   2 N HERNDONVILLE        33.74N  83.70W
10/29/2020                   WALTON             GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON A CAR IN THE 500 BLOCK OF
            HIGHWAY 11. NO INJURIES WERE REPORTED.

&&

EVENT NUMBER FFC2001305

LREAVES
Local storm report, Oct 29, 3:14 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      2 ENE OWLTOWN           34.83N  83.91W
10/29/2020                   UNION              GA   SOCIAL MEDIA

            PAPPY'S TRADING POST AND SURROUNDING AREAS WERE
            REPORTED FLOODED DUE TO THE NOTTELY RIVER.

&&

EVENT NUMBER FFC2001306

LREAVES
Local storm report, Oct 29, 3:45 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TROPICAL STORM   ATHENS                  33.96N  83.38W
10/29/2020                   CLARKE             GA   EMERGENCY MNGR

            NEARLY 30 TREES AND POWER LINES WERE REPORTED DOWN IN
            ATHENS.

&&

EVENT NUMBER FFC2001307

LREAVES
Local storm report, Oct 29, 3:47 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TROPICAL STORM   2 ENE ATHENS            33.96N  83.35W
10/29/2020                   CLARKE             GA   EMERGENCY MNGR

            A TREE WAS REPORTD ON A HOUSE IN THE 500 BLOCK OF
            NELLIE B AVENUE 20 IN ATHENS.

&&

EVENT NUMBER FFC2001308

LREAVES
Local storm report, Oct 29, 3:55 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TROPICAL STORM   2 SW KENNESAW           34.01N  84.63W
10/29/2020                   COBB               GA   PUBLIC

            TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF PINE
            MOUNTAIN ROAD AND SHILLINGS ROAD.

&&

EVENT NUMBER FFC2001309

LREAVES
Local storm report, Oct 29, 3:57 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TROPICAL STORM   4 NNW LUELLA            33.39N  84.21W
10/29/2020                   HENRY              GA   PUBLIC

            TWO TREES WERE REPORTED DOWN IN THE 400 BLOCK OF
            SIMPSON MILL ROAD.

&&

EVENT NUMBER FFC2001310

LREAVES

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:43 PM EDTWind AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Carroll, Chattahoochee and 52 more14 hr
Oct 29, 3:44 AM EDTSpecial Weather StatementFFCHaralson, Polk31 min
Oct 29, 3:50 AM EDTSpecial Weather StatementFFCHeard25 min
Oct 29, 3:55 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker, Whitfield65 min
Oct 29, 4:10 AM EDTSpecial Weather StatementFFCFloyd50 min
Oct 29, 4:17 AM EDTSpecial Weather StatementFFCHeard28 min
Oct 29, 4:36 AM EDTSpecial Weather StatementFFCBartow, Fannin, Gilmer, Gordon, Murray, Pickens54 min
Oct 29, 4:56 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker, Whitfield49 min
Oct 29, 5:05 AM EDTRiver Flood WarningFFCForsyth, Fulton32 hr
Oct 29, 5:11 AM EDTSpecial Weather StatementFFCDawson, Lumpkin, Towns, Union, White49 min
Oct 29, 5:30 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray30 min
Oct 29, 5:57 AM EDTSpecial Weather StatementFFCTowns, Union, White33 min
Oct 29, 7:40 AM EDTRiver Flood WarningFFCTowns3 hr
Oct 29, 8:29 AM EDTRiver Flood WarningFFCUnion6 hr
Oct 29, 8:34 AM EDTRiver Flood WarningFFCTowns14 hr
Oct 29, 10:11 AM EDTRiver Flood WarningFFCForsyth7 hr
Oct 29, 10:22 AM EDTRiver Flood WarningFFCUnion2 hr
Oct 29, 1:47 PM EDTRiver Flood WarningFFCWhitfield8 hr
Oct 29, 7:43 PM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 40 more8 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.